Alert archive / North Carolina / River Flood Warnings in 2017

River Flood Warning 6, NWS Newport/Morehead City, NC

April 26, 2017Jones County, North Carolina

NWS Newport/Morehead City, NC issued this river flood warning at Apr 26, 2017, 11:44 PM EDT for Jones County, North Carolina. It took effect at Apr 27, 2017, 2:03 AM EDT. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Apr 26, 2017, 11:44 PM EDT (03:44 UTC)
In effect from
Apr 27, 2017, 2:03 AM EDT
Expired
Apr 28, 2017, 9:14 AM EDT
In force
31 hr
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Flood severity
Minor

County Jones County, NC

The radar

The Morehead City radar (KMHX), 62 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trent River West of Trenton (TNTN7). The gauge peaked at 14.30 ft at Apr 27, 2017, 4:00 PM EDT.

actionminormoderate101214161804/2704/2804/29
Action stage
13.5 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02092500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

436 
WGUS42 KMHX 270344
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1144 PM EDT Wed Apr 26 2017

...The National Weather Service in Newport has issued a Flood Warning
for the following rivers in North Carolina... 

  Trent River At West of Trenton affecting Jones County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Caution is urged when walking near riverbanks. Flood waters will 
weaken the banks making them dangerous.

A followup product will be issued by the National Weather Service a 
little later.

&&

NCC103-280344-
/O.NEW.KMHX.FL.W.0006.170427T0603Z-000000T0000Z/
/TNTN7.1.ER.170427T0603Z.170427T0719Z.000000T0000Z.NO/
1144 PM EDT Wed Apr 26 2017

The National Weather Service in Newport has issued a 

* Flood Warning for 
  The Trent River At West of Trenton.
* until further notice...or until the warning is cancelled.
* At 10 PM Wednesday the stage was 13.7 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...Rise above flood stage late tonight and 
  continue to rise to near 14.1 feet by early tomorrow. Additional 
  rises are possible thereafter.
* Impact...At 14.0 feet...Farmland and fields will flood along the 
  river. Water will also flood the Trent River Campground.

&&

LAT...LON 3501 7748 3503 7753 3512 7742 3511 7738


$$
3 follow-up statements
350 
WGUS82 KMHX 271427
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1027 AM EDT Thu Apr 27 2017

...The Flood Warning continues for the following rivers in North 
Carolina...
  Trent River At West of Trenton affecting Jones County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC103-281427-
/O.CON.KMHX.FL.W.0006.000000T0000Z-000000T0000Z/
/TNTN7.1.ER.170427T0630Z.170427T1330Z.000000T0000Z.NO/
1027 AM EDT Thu Apr 27 2017

The Flood Warning continues for
  The Trent River At West of Trenton.
* until further notice.
* At  9 AM Thursday the stage was 14.2 feet.
* Minor flooding is occurring with continued river rises likely.
* Flood stage is 14.0 feet.
* Impact...At 14.0 feet...Farmland and fields will flood along the 
  river. Water will also flood the Trent River Campground.

&&

LAT...LON 3501 7748 3503 7753 3512 7742 3511 7738


$$
757 
WGUS82 KMHX 280223
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1023 PM EDT Thu Apr 27 2017

...The Flood Warning continues for the following rivers in North 
Carolina...
  Trent River At West of Trenton affecting Jones County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC103-290223-
/O.CON.KMHX.FL.W.0006.000000T0000Z-000000T0000Z/
/TNTN7.1.ER.170427T0630Z.170427T2145Z.000000T0000Z.NO/
1023 PM EDT Thu Apr 27 2017

The Flood Warning continues for
  The Trent River At West of Trenton.
* until further notice.
* At  9 PM Thursday the stage was 14.2 feet.
* Minor flooding is occurring.
* Flood stage is 14.0 feet.
* Impact...At 14.0 feet...Farmland and fields will flood along the 
  river. Water will also flood the Trent River Campground.

&&

LAT...LON 3501 7748 3503 7753 3512 7742 3511 7738


$$
375 
WGUS82 KMHX 281315
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
914 AM EDT Fri Apr 28 2017

...The Flood Warning is cancelled for the following rivers in North 
Carolina...
 
  Trent River West of Trenton affecting Jones County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC103-281344-
/O.CAN.KMHX.FL.W.0006.000000T0000Z-170428T1314Z/
/TNTN7.1.ER.170427T0630Z.170427T2145Z.170428T1115Z.NO/
914 AM EDT Fri Apr 28 2017

The Flood Warning is cancelled for
  The Trent River West of Trenton.
* At  8 AM Friday the stage was 13.9 feet.
* Flood stage is 14.0 feet.
* Impact...At 14.0 feet...Farmland and fields will flood along the 
  river. Water will also flood the Trent River Campground.

&&

LAT...LON 3501 7748 3503 7753 3512 7742 3511 7738


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Apr 26, 10:06 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 26, 10:06 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1006 PM EDT Wed Apr 26 2017

.SYNOPSIS...
Weak high pressure over the Atlantic will extend into the area
through Thursday. A weak cold front will move through the area
Thursday night and early Friday. High pressure over the
Atlantic will then build into the region late Friday through
the weekend producing above normal temperatures and below
normal rain chances. A cold front will approach from the west
late Monday and cross late Monday night or early Tuesday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 10 pm Wed...Forecast looks good. No changes. Vertically
stacked low pressure will move into New England late tonight and
Thursday and dissipate. Meanwhile, high pressure over the
Atlantic will extend into NC. The result will be a period of dry
warm weather as the flow remains out of the SW. Guidance
continues to indicate enough mixing to preclude fog from
developing and the low levels have dried enough to inhibit any
low stratus development overnight. Thus skies will become clear
to partly cloudy. Overnight lows inland will be in the lower to
middle 60s and mid to upper 60s coast.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
As of 400 PM Wed...Quiet weather continues with SW flow and and
Partly cloudy skies expected. Highs will be warm in the mid to
upper 80s inland and mid to upper 70s coast.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
As of 400 PM Wed...Warm and mainly dry through the weekend then
rain chances increase early next week as a cold front crosses
the area late Monday night into early Tuesday. Temps are
forecast to briefly cool down to normal levels behind the front
Tuesday.

Thu night and Friday...A rapidly dampening short wave that
will pass to the NW later Thu night and Fri morn with potential
for widely sct to sct convection especially late thu night and
early Fri. Drier air starts to arrive Fri afternoon and expect
any convection that forms too be isolated. Highs will be very
warm Fri despite the passage of the cold front with high
approaching 90 inland and around 80 beaches.

Sat and Sun...This period will be dominated by surface high
pressure offshore with ridging aloft. Precip chances look
minimal with just a few widely sct shra/tsra poss each
afternoon and evening assoc with sea breeze. With predominately
southwest flow thru the weekend will have very warm temps with
highs 85 to 90 inland and upper 70s to lower 80s beaches. Early
summer like lows in the 60s to lower 70s.

Mon through wed...A cold front will approach from the W Mon and
slowly cross the region Mon night and early Tue. Will remain
warm Mon with chc of some convection espcly inland during the
aftn as the front approaches. Models continue to indicate a
decent coverage of precipitation Mon night/early Tue with the
front sliding offshore late Tue with lingering shra ending from
W to E. Highs Mon will again climb well into the 80s then cool
into the 70s Tue behind the front. High pressure is forecast to
build into the area Wed with temps moderating into the low 80s
inland.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
Short Term /Through Thursday/...
As of 7 pm Wed...High confidence in VFR conditions through the
TAF period as high pressure extends into the area. The low
levels have dried enough to suppress stratus cloud formation
and low level mixing will be sufficient to prevent fog formation
overnight.

Long Term /Fri through Monday/...
As of 400 PM Wed...VFR should dominate most of this period.
Widely sct to sct shra and tsra with sub VFR conditions possible
Thu night/early Fri as weakening short wave crosses...otherwise
mainly dry with just isold late day shra/tsra poss with sea
breeze Sat and Sunday. SW flow around offshore high pres shld
limit threat for late night fog.

&&

.MARINE...
Short Term /through Thursday/...
As of 10 pm Wed...Winds from Oregon Inlet north are southeast
5-15 knots and seas 4-5 feet. South of Oregon Inlet winds are
southwest 5-15 knots and seas 4-5 feet. After trending down,
Diamond Buoy this past hour has risen to just barely 6 feet.
Will not reissue small craft advisory however as this is likely
temporary. Winds will become SW 10-15 kt throughout the entire
marine area overnight...increasing to 15 to 20 kt late Thu aftn
as a cold front approaches. Seas 3 to 5 ft will build back to 4
to 6 ft over the outer central waters toward Thu evening.

Long Term /Thu night through Mon/...
As of 400 PM Wed...Moderate SW flow of 10 to 20 kts expected
thru Sat night around offshore high pres. These winds combined
with some lingering swell should lead to 6 foot seas outer
central and srn wtrs Thu night into Fri evening...otherwise seas
of 3 to 5 feet rest of the period. There is some concern that
the 6 ft seas could linger into Sat. On Sunday the the flow is
forecast to be SW 10-15 kt with 2 to 4 ft seas. The flow is then
forecast to increase to SW 20 to 25 kt Sun night and Mon ahead
of the next cold front with seas building to 5 to 8 ft.

&&

.HYDROLOGY...
As of 400 PM Wed...The Tar River in Greenville is currently
forecast to crest above major flood stage, while Contentnea
Creek in Hookerton is expected to crest above moderate flood
stage. The NE Cape Fear River in Chinquapin and Neuse River in
Kinston expected to reach minor flooding tonight. The Roanoke
River is forecast to rise over the next several days due to
increased flow out of Kerr Dam but is expected to remain just
flood stage.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...JME
NEAR TERM...HSA/JME
SHORT TERM...JME
LONG TERM...RF
AVIATION...HSA/JME
MARINE...HSA/JME
HYDROLOGY...MHX
Hazardous weather outlook, Apr 26, 2:56 AM EDT, 20 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
256 AM EDT Wed Apr 26 2017

NCZ095-103-104-270700-
Carteret-Outer Banks Dare-Outer Banks Hyde-
256 AM EDT Wed Apr 26 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ098-270700-
Onslow-
256 AM EDT Wed Apr 26 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>094-270700-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
256 AM EDT Wed Apr 26 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 2:46 AM EDTBeach Hazards StatementMHX17 hr
Apr 27, 2:51 AM EDTSmall Craft AdvisoryMHX36 hr
Apr 27, 12:05 PM EDTRiver Flood WarningMHXJones4 days
Apr 27, 2:24 PM EDTAreal Flood WarningMHXJones24 hr

Nearby

River Flood Warnings in North Carolina, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.